Alert archive / Illinois / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 299, NWS Lincoln, IL

December 27, 2008Crawford County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Dec 27, 2008, 6:46 PM CST for Crawford County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 27, 2008, 6:46 PM CST (00:46 UTC)
Expired
Dec 27, 2008, 7:31 PM CST
In force
45 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

County Crawford County, IL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 27, 10:58 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-448 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 280046
SVRILX
ILC033-280145-
/O.NEW.KILX.SV.W.0299.081228T0046Z-081228T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
646 PM CST SAT DEC 27 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 745 PM CST.

* AT 646 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 9 MILES WEST OF ANNAPOLIS TO 3 MILES SOUTHWEST OF
  HARDINVILLE...OR ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF
  NEWTON TO 11 MILES SOUTHWEST OF ROBINSON...AND WAS MOVING NORTHEAST
  AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FLAT ROCK...
  ROBINSON...
  PALESTINE...
  HUTSONVILLE...

OTHER LOCATIONS IN THIS WARNING INCLUDE...EATON...NEW HEBRON AND
OBLONG.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT
STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3887 8754 3885 8766 3886 8795 3917 8796
      3918 8788 3918 8767 3917 8764 3914 8766
      3906 8757 3901 8758 3896 8752
TIME...MOT...LOC 0046Z 235DEG 61KT 3916 8795 3890 8784

$$

BAK
2 follow-up statements
000 
WWUS53 KILX 280107
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
707 PM CST SAT DEC 27 2008

ILC033-280145-
/O.CON.KILX.SV.W.0299.000000T0000Z-081228T0145Z/
CRAWFORD-
707 PM CST SAT DEC 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CST
FOR CRAWFORD COUNTY...

AT 705 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES EAST OF ANNAPOLIS TO FLAT ROCK...OR ALONG A
LINE EXTENDING FROM 9 MILES NORTH OF ROBINSON TO 9 MILES SOUTHEAST OF
ROBINSON...MOVING EAST AT 55 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  WEST YORK...
  PALESTINE...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.

LAT...LON 3887 8754 3885 8766 3886 8795 3917 8796
      3918 8788 3918 8767 3917 8764 3914 8766
      3906 8757 3901 8758 3896 8752
TIME...MOT...LOC 0107Z 249DEG 37KT 3915 8775 3889 8765

$$

BAK
000 
WWUS53 KILX 280131 RRA
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
731 PM CST SAT DEC 27 2008

ILC033-280142-
/O.CAN.KILX.SV.W.0299.000000T0000Z-081228T0145Z/
CRAWFORD-
732 PM CST SAT DEC 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IS
CANCELLED...

AT 730 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 3887 8754 3885 8766 3886 8795 3917 8796
      3918 8788 3918 8767 3917 8764 3914 8766
      3906 8757 3901 8758 3896 8752
TIME...MOT...LOC 0132Z 249DEG 37KT 3924 8744 3898 8734

$$

BAK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 27, 3:40 PM CST, 3 hours 6 minutes earlier.

Area forecast discussion, Dec 27, 3:40 PM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR HEADLINES
NATIONAL WEATHER SERVICE LINCOLN IL
340 PM CST SAT DEC 27 2008

.DISCUSSION...
ISSUED 258 PM CST SAT DEC 27 2008

FORECAST PROBLEMS TODAY INVOLVE A NUMBER OF SYSTEMS. FIRST IS THE
MAJOR SHORT WAVE AND ASSOCIATED STRONG COLD FRONT EFFECTING THE
AREA TODAY. SECOND IS WEAK LOW SYSTEM MOVING THROUGH THE GREAT
LAKES ON MONDAY AND THEN ANOTHER LOW ON LATE TUESDAY. THESE TWO
WILL BE DRY FOR CENTRAL ILLINOIS. THE LAST IS A FRONTAL BOUNDARY
ON THURSDAY NIGHT TO FRIDAY.

SHORT TERM...TONIGHT TO MONDAY NIGHT
UPPER AIR...MSAS SURFACE DATA...AND SATELLITE/PROFILER COMBO
DISPLAY SHOWED EXTREME WINDS FROM ALOFT TO THE LOW LEVELS. VERY
MOIST UNSTABLE AIRMAS AHEAD OF SURFACE FRONT FED THE SQUALL LINE
THAT MOVED OUT OF MO DURING MORNING. STRONG WIND FIELDS AIDED IN
SIGNIFICANT WIND DAMAGE ACROSS WESTERN 2/3 CWA THROUGH THE DAY.
BOWING LINE SEGMENTS PRODUCED THE DAMAGE.

EXPECT THE UPPER TROF TO BEGIN TO SURGE EAST BY EVENING. THIS SHOULD
SHOVE THE FORWARD EDGE OF THE COOL POOL OFF TO THE EAST EARLY THIS
EVENING AND CLEAR THE WARM SECTOR SOUTHEAST OF CWA. USED NAM AND RUC
FOR MODIFIED WIND FORECAST THROUGH 06Z...AS MODELS A LITTLE SLOW ON
THE FRONT AND PCPN POSITIONS.

LONG TERM...TUESDAY TO SATURDAY
FLOW DURING THIS PERIOD IS ZONAL WITH COUPLE MINOR SYSTEMS MOVING
THROUGH REGION. FAST MOVING FIRST SYSTEM ON THURSDAY...LOW MOVING
NORTH OF REGION ACROSS THE GREAT LAKES THROUGH LATE TUESDAY...BUT
REGION SHOULD REMAIN DRY.

THE NEXT SYSTEM IS A FRONTAL SYSTEM ON THURSDAY NIGHT INTO FRIDAY.
PROBLEM WITH THIS FEATURE IS THAT THE GFS AND EUR HAVE 2 DIFFERENT
SOLUTIONS. FRONTAL PASSAGE TIMING IS SAME, BUT GFS HAS LOW PRESSURE
AREA DEVELOPING ON FRONT OVER MID OH VALLEY, WITH THE EUR HAVING LOW
IN GREAT LAKES AND COLD FRONT MOVING THROUGH. STILL A LITTLE EARLY
TO BE SELECTION ONE VERSUS THE OTHER...BUT RESULT IN EITHER CASE
SHOULD BRING CHANCE OF SNOW ON THU NIGHT AND FRI...SO INCREASED POPS
A BIT ON FRI.

GOETSCH
&&

.AVIATION...
ISSUED 1130 AM CST SAT DEC 27 2008

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL SPREAD WEST TO EAST
ACROSS THE CENTRAL ILLINOIS TERMINALS THIS AFTERNOON AHEAD OF A
STRONG COLD FRONT. IFR/MVFR CONDITIONS EXPECTED UNTIL FROPA...WITH
CONDITIONS GRADUALLY IMPROVING AS DRIER AIR WORKS IN BEHIND THE
FRONT TONIGHT. STRONG SOUTHERLY WINDS AHEAD OF THE FRONT WILL
SHIFT WESTERLY AND REMAIN STRONG BEHIND THE FRONT.

BAK
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 PM CST THIS AFTERNOON FOR
ILZ027>031-036>038-040>055-061.

&&
Hazardous weather outlook, Dec 27, 3:45 PM CST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
345 PM CST SAT DEC 27 2008

ILZ027>031-036>038-040>055-061-281200-
CASS-CHAMPAIGN-CHRISTIAN-DE WITT-DOUGLAS-FULTON-KNOX-LOGAN-MACON-
MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-WOODFORD-
345 PM CST SAT DEC 27 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL GRADUALLY TAPER OFF THIS EVENING.
HOWEVER...DUE TO THE RAINS THAT FELL EARLIER TODAY...SNOW
MELT...AND FROZEN GROUND...SOME FLOODING OR FLASH FLOODING REMAINS
POSSIBLE.

IN ADDITION...COLDER TEMPERATURES ARE EXPECTED TO RETURN
TONIGHT...AND ANY WET SURFACES MAY RE-FREEZE AND PRODUCE SLIPPERY
TRAVEL CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

ILZ056-057-062-063-066>068-071>073-281200-
CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER-
LAWRENCE-RICHLAND-
345 PM CST SAT DEC 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS REMAIN POSSIBLE THROUGH ABOUT 7 PM
THIS EVENING. DAMAGING WIND GUSTS ARE THE PRIMARY SEVERE WEATHER
THREAT.

IN ADDITION...COLDER TEMPERATURES ARE EXPECTED TO RETURN
TONIGHT...AND ANY WET SURFACES MAY RE-FREEZE AND PRODUCE SLIPPERY
TRAVEL CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

BAK

In the hours before

Local storm report, Dec 27, 3:34 PM CST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
334 PM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     HEAVY RAIN       2 SW TAYLORVILLE        39.50N 89.29W
12/27/2008  M1.30 INCH       CHRISTIAN          IL   CO-OP OBSERVER

            SOME FLOODED STREETS.

0319 PM     HEAVY RAIN       2 E URBANA              40.11N 88.17W
12/27/2008  M1.15 INCH       CHAMPAIGN          IL   MESONET

            WATER FLOWING ACROSS THE ROAD AT COTTONWOOD AND
            WASHINGTON STREET.

&&

OUSLEY
Local storm report, Dec 27, 3:59 PM CST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
359 PM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 AM     TSTM WND DMG     LITTLETON               40.23N 90.62W
12/27/2008                   SCHUYLER           IL   LAW ENFORCEMENT

            ROOF BLOWN OFF BARN

1118 AM     TSTM WND DMG     1 W TABLE GROVE         40.37N 90.44W
12/27/2008                   FULTON             IL   EMERGENCY MNGR

            BARN DESTROYED.

1120 AM     TSTM WND DMG     KNOXVILLE               40.91N 90.29W
12/27/2008                   KNOX               IL   LAW ENFORCEMENT

            SEMI BLOWN OVER AND ROOF OFF A LUMBER YARD NEAR I-74.

1130 AM     TSTM WND DMG     KILBOURNE               40.15N 90.01W
12/27/2008                   MASON              IL   EMERGENCY MNGR

            30 UTILITY POLES BLOWN DOWN ON 600 NORTH NEAR KILBOURNE.

1143 AM     TSTM WND GST     CHAPIN                  39.77N 90.40W
12/27/2008  E60.00 MPH       MORGAN             IL   MESONET

            LARGE TREE LIMBS DOWN

1200 PM     TSTM WND DMG     3 ESE TOULON            41.08N 89.81W
12/27/2008                   STARK              IL   LAW ENFORCEMENT

            OUTBUILDING DAMAGED BETWEEN TOULON AND WYOMING.

1200 PM     TSTM WND DMG     1 W CANTON              40.56N 90.06W
12/27/2008                   FULTON             IL   EMERGENCY MNGR

            BACK WINDOW BLOW OUT OF SPOTTERS TRUCK. TIME ESTIMATED.

1200 PM     TSTM WND DMG     4 WSW TRIVOLI           40.67N 89.95W
12/27/2008                   PEORIA             IL   EMERGENCY MNGR

            MULTIPLE POWER POLES DOWN NEAR THE INTERSECTION OF DOWNS
            SCHOOL ROAD AND WASSON ROAD IN SOUTHWEST PEORIA COUNTY.

1201 PM     TSTM WND DMG     CANTON                  40.56N 90.04W
12/27/2008                   FULTON             IL   MESONET

            SHINGLES BLOWN OFF HOUSE AND TREE LIMBS ON POWER LINES

1205 PM     TSTM WND GST     8 E PETERSBURG          40.01N 89.70W
12/27/2008  E71.00 MPH       MENARD             IL   MESONET

            WIND SENSOR MEASURED 71 MPH BEFORE THE POWER WENT OUT.

1205 PM     TSTM WND DMG     4 W SPRINGFIELD         39.78N 89.72W
12/27/2008                   SANGAMON           IL   EMERGENCY MNGR

            FARMSTEAD WEST OF SPRINGFIELD ON MQUEEN RD SUSTAINED
            SIGNIFICANT STRAIGTLINE WIND DAMAGE. TIME AND LOCATION
            ESTIMATED.

1220 PM     TSTM WND DMG     2 N SPRINGFIELD         39.81N 89.64W
12/27/2008                   SANGAMON           IL   EMERGENCY MNGR

            LOOSE DEBRIS FROM STATE FAIRGROUNDS BLOWN ACROSS PEORIA
            ROAD AND STRUCK A GAS STATION. TIME ESTIMATED

1220 PM     TSTM WND DMG     SPRINGFIELD             39.78N 89.64W
12/27/2008                   SANGAMON           IL   EMERGENCY MNGR

            ROOF DAMAGE TO DISTRICT 186 SCHOOL ADMINISTRATION
            BUILDING.

1222 PM     TSTM WND DMG     2 NE SPRINGFIELD        39.80N 89.62W
12/27/2008                   SANGAMON           IL   EMERGENCY MNGR

            OUTDOOR DISPLAYS FROM HARDWARE STORE BLOWN OFF PARKING
            LOT. DISPLAYS UNANCHORED. TIME ESTIMATED.

1225 PM     TSTM WND DMG     2 N SPRINGFIELD         39.81N 89.64W
12/27/2008                   SANGAMON           IL   EMERGENCY MNGR

            AT STATE FAIRGROUNDS...ROOF DAMAGE TO 3 LARGE BARNS AND
            GRANDSTAND OVERHANG. TIME ESTIMATED.

1225 PM     TSTM WND DMG     SPRINGFIELD             39.78N 89.64W
12/27/2008                   SANGAMON           IL   NWS EMPLOYEE

            A LARGE SECTION OF THE ROOF WAS BLOWN OFF THE U.S. GRANT
            SCHOOL AT THE INTERSECTION OF MONROE AND STAGE.

1226 PM     TSTM WND DMG     2 N SPAULDING           39.90N 89.54W
12/27/2008                   SANGAMON           IL   EMERGENCY MNGR

            NEAR INTERSECTION OF WILLIAMSVILLE RD AND TURKEY RUN
            RD...UNANCHORED MOBILE HOME BLOWN OFF ITS PAD WHICH BROKE
            GAS LINE FEED. FIREFIGHTERS RESPONDED. TIME ESTIMATED.

1230 PM     TSTM WND DMG     LINCOLN                 40.15N 89.37W
12/27/2008                   LOGAN              IL   NWS EMPLOYEE

            POWER POLES AND LINES DOWN FOR AT LEAST ONE QUARTER MILE
            ALONG STATE RT 10 OUTSIDE NWS OFFICE

1235 PM     TSTM WND GST     LINCOLN                 40.15N 89.37W
12/27/2008  M60.00 MPH       LOGAN              IL   NWS EMPLOYEE

            TREE LIMBS AND POWER LINES BLOWN DOWN. SEMI BLOWN OVER ON
            I-55 NEAR MILE MARKER 126.

1240 PM     TSTM WND DMG     MCLEAN                  40.32N 89.17W
12/27/2008                   MCLEAN             IL   TRAINED SPOTTER

            FOUR POWER POLES SNAPPED OFF AND NUMEROUS TREE LIMBS
            BLOWN DOWN NEAR US-136 AND I-55 INTERCHANGE.

1240 PM     TSTM WND DMG     MCLEAN                  40.32N 89.17W
12/27/2008                   MCLEAN             IL   TRAINED SPOTTER

            RV TIPPED OVER AT DEALERSHIP. AGRICULTURE DEALERSHIP HAD
            A GRAIN SILO DESTROYED AND SOME OTHER ROOF DAMAGE. THIS
            DAMAGE ALSO OCCURRED NEAR THE US-136 AND I-55
            INTERCHANGE.

1250 PM     TSTM WND DMG     MCLEAN                  40.32N 89.17W
12/27/2008                   MCLEAN             IL   EMERGENCY MNGR

            HOUSES DAMAGED IN MCLEAN. NO FURTHER DETAILS.

1250 PM     TSTM WND DMG     2 NW SHIRLEY            40.44N 89.06W
12/27/2008                   MCLEAN             IL   EMERGENCY MNGR

            HOUSES DAMAGED IN COVELL. NO FURTHER DETAILS...TIME
            ESTIMATED.

1252 PM     TSTM WND DMG     5 NW WARRENSBURG        39.98N 89.13W
12/27/2008                   MACON              IL   EMERGENCY MNGR

            BARN ROOF BLOWN OFF AT CORNER OF DUROCK AND STROWN RD.

1255 PM     TSTM WND DMG     5 E BLOOMINGTON         40.48N 88.88W
12/27/2008                   MCLEAN             IL   EMERGENCY MNGR

            THREE TO FOUR BUILDINGS WERE DAMAGED AT A FARMSTEAD NEAR
            IRELAND GROVE AND TOWANDA BARNES ROAD. IN ADDITION...A
            MACHINE SHED WAS DESTROYED.

1255 PM     TSTM WND DMG     3 W BLOOMINGTON         40.48N 89.03W
12/27/2008                   MCLEAN             IL   EMERGENCY MNGR

            4 SEMIS BLOWN OVER ON I-55 AND I-74 ON WEST SIDE OF
            BLOOMINGTON. TIME ESTIMATED.

1255 PM     TSTM WND DMG     KINCAID                 39.59N 89.41W
12/27/2008                   CHRISTIAN          IL   EMERGENCY MNGR

            MULTIPLE BUILDINGS SUSTAINED WIND DAMAGE IN KINCAID AND
            BULPITT.

0205 PM     TSTM WND DMG     SHARPSBURG              39.62N 89.35W
12/27/2008                   CHRISTIAN          IL   MESONET

            ROOF OF ATTACHED GARAGE BLOWN OFF WELL BUILT HOME

0305 PM     TSTM WND DMG     6 WNW MATTOON           39.51N 88.47W
12/27/2008                   COLES              IL   TRAINED SPOTTER

            AT COLES REPORTS OF TREES DOWN, TREE ON CAR, ROOF DAMAGE,
            AND POWER LINES DOWN.

0309 PM     HEAVY RAIN       2 SW TAYLORVILLE        39.50N 89.29W
12/27/2008  M1.30 INCH       CHRISTIAN          IL   CO-OP OBSERVER

            SOME FLOODED STREETS.

0309 PM     TSTM WND GST     3 WNW MATTOON           39.49N 88.42W
12/27/2008  E60.00 MPH       COLES              IL   MESONET

            AT COLES STATION WIND ESTIMATE OF 60 MPH REPORTED. SWOP
            REPORT.

0319 PM     HEAVY RAIN       2 E URBANA              40.11N 88.17W
12/27/2008  M1.15 INCH       CHAMPAIGN          IL   MESONET

            WATER FLOWING ACROSS THE ROAD AT COTTONWOOD AND
            WASHINGTON STREET.

&&

OUSLEY
Local storm report, Dec 27, 4:59 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
459 PM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 AM     TSTM WND DMG     1 N DUNCAN MILLS        40.35N 90.18W
12/27/2008                   FULTON             IL   EMERGENCY MNGR

            ESTIMATED WIND SPEED OF 60 MPH. DAMAGE REPORTED WITH ROOF
            OFF OF BARN AND SMALL SHED DESTROYED.

0128 PM     TSTM WND DMG     1 N MOUNT ZION          39.79N 88.88W
12/27/2008                   MACON              IL   EMERGENCY MNGR

            POLE BARN DESTROYED.

&&

25
Local storm report, Dec 27, 5:00 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
500 PM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 AM     TSTM WND DMG     LITTLETON               40.23N 90.62W
12/27/2008                   SCHUYLER           IL   LAW ENFORCEMENT

            ROOF BLOWN OFF BARN

1118 AM     TSTM WND DMG     1 W TABLE GROVE         40.37N 90.44W
12/27/2008                   FULTON             IL   EMERGENCY MNGR

            BARN DESTROYED.

1120 AM     TSTM WND DMG     KNOXVILLE               40.91N 90.29W
12/27/2008                   KNOX               IL   LAW ENFORCEMENT

            SEMI BLOWN OVER AND ROOF OFF A LUMBER YARD NEAR I-74.

1130 AM     TSTM WND DMG     KILBOURNE               40.15N 90.01W
12/27/2008                   MASON              IL   EMERGENCY MNGR

            30 UTILITY POLES BLOWN DOWN ON 600 NORTH NEAR KILBOURNE.

1143 AM     TSTM WND GST     CHAPIN                  39.77N 90.40W
12/27/2008  E60.00 MPH       MORGAN             IL   MESONET

            LARGE TREE LIMBS DOWN

1144 AM     TSTM WND DMG     1 N DUNCAN MILLS        40.35N 90.18W
12/27/2008                   FULTON             IL   EMERGENCY MNGR

            ESTIMATED WIND SPEED OF 60 MPH. DAMAGE REPORTED WITH ROOF
            OFF OF BARN AND SMALL SHED DESTROYED.

1200 PM     TSTM WND DMG     1 W CANTON              40.56N 90.06W
12/27/2008                   FULTON             IL   EMERGENCY MNGR

            BACK WINDOW BLOW OUT OF SPOTTERS TRUCK. TIME ESTIMATED.

1200 PM     TSTM WND DMG     3 ESE TOULON            41.08N 89.81W
12/27/2008                   STARK              IL   LAW ENFORCEMENT

            OUTBUILDING DAMAGED BETWEEN TOULON AND WYOMING.

1200 PM     TSTM WND DMG     4 WSW TRIVOLI           40.67N 89.95W
12/27/2008                   PEORIA             IL   EMERGENCY MNGR

            MULTIPLE POWER POLES DOWN NEAR THE INTERSECTION OF DOWNS
            SCHOOL ROAD AND WASSON ROAD IN SOUTHWEST PEORIA COUNTY.

1201 PM     TSTM WND DMG     CANTON                  40.56N 90.04W
12/27/2008                   FULTON             IL   MESONET

            SHINGLES BLOWN OFF HOUSE AND TREE LIMBS ON POWER LINES

1205 PM     TSTM WND DMG     4 W SPRINGFIELD         39.78N 89.72W
12/27/2008                   SANGAMON           IL   EMERGENCY MNGR

            FARMSTEAD WEST OF SPRINGFIELD ON MQUEEN RD SUSTAINED
            SIGNIFICANT STRAIGTLINE WIND DAMAGE. TIME AND LOCATION
            ESTIMATED.

1205 PM     TSTM WND GST     8 E PETERSBURG          40.01N 89.70W
12/27/2008  E71.00 MPH       MENARD             IL   MESONET

            WIND SENSOR MEASURED 71 MPH BEFORE THE POWER WENT OUT.

1220 PM     TSTM WND DMG     2 N SPRINGFIELD         39.81N 89.64W
12/27/2008                   SANGAMON           IL   EMERGENCY MNGR

            LOOSE DEBRIS FROM STATE FAIRGROUNDS BLOWN ACROSS PEORIA
            ROAD AND STRUCK A GAS STATION. TIME ESTIMATED

1220 PM     TSTM WND DMG     SPRINGFIELD             39.78N 89.64W
12/27/2008                   SANGAMON           IL   EMERGENCY MNGR

            ROOF DAMAGE TO DISTRICT 186 SCHOOL ADMINISTRATION
            BUILDING.

1222 PM     TSTM WND DMG     2 NE SPRINGFIELD        39.80N 89.62W
12/27/2008                   SANGAMON           IL   EMERGENCY MNGR

            OUTDOOR DISPLAYS FROM HARDWARE STORE BLOWN OFF PARKING
            LOT. DISPLAYS UNANCHORED. TIME ESTIMATED.

1225 PM     TSTM WND DMG     2 N SPRINGFIELD         39.81N 89.64W
12/27/2008                   SANGAMON           IL   EMERGENCY MNGR

            AT STATE FAIRGROUNDS...ROOF DAMAGE TO 3 LARGE BARNS AND
            GRANDSTAND OVERHANG. TIME ESTIMATED.

1225 PM     TSTM WND DMG     SPRINGFIELD             39.78N 89.64W
12/27/2008                   SANGAMON           IL   NWS EMPLOYEE

            A LARGE SECTION OF THE ROOF WAS BLOWN OFF THE U.S. GRANT
            SCHOOL AT THE INTERSECTION OF MONROE AND STAGE.

1226 PM     TSTM WND DMG     2 N SPAULDING           39.90N 89.54W
12/27/2008                   SANGAMON           IL   EMERGENCY MNGR

            NEAR INTERSECTION OF WILLIAMSVILLE RD AND TURKEY RUN
            RD...UNANCHORED MOBILE HOME BLOWN OFF ITS PAD WHICH BROKE
            GAS LINE FEED. FIREFIGHTERS RESPONDED. TIME ESTIMATED.

1230 PM     TSTM WND DMG     LINCOLN                 40.15N 89.37W
12/27/2008                   LOGAN              IL   NWS EMPLOYEE

            POWER POLES AND LINES DOWN FOR AT LEAST ONE QUARTER MILE
            ALONG STATE RT 10 OUTSIDE NWS OFFICE

1235 PM     TSTM WND GST     LINCOLN                 40.15N 89.37W
12/27/2008  M60.00 MPH       LOGAN              IL   NWS EMPLOYEE

            TREE LIMBS AND POWER LINES BLOWN DOWN. SEMI BLOWN OVER ON
            I-55 NEAR MILE MARKER 126.

1240 PM     TSTM WND DMG     MCLEAN                  40.32N 89.17W
12/27/2008                   MCLEAN             IL   TRAINED SPOTTER

            RV TIPPED OVER AT DEALERSHIP. AGRICULTURE DEALERSHIP HAD
            A GRAIN SILO DESTROYED AND SOME OTHER ROOF DAMAGE. THIS
            DAMAGE ALSO OCCURRED NEAR THE US-136 AND I-55
            INTERCHANGE.

1240 PM     TSTM WND DMG     MCLEAN                  40.32N 89.17W
12/27/2008                   MCLEAN             IL   TRAINED SPOTTER

            FOUR POWER POLES SNAPPED OFF AND NUMEROUS TREE LIMBS
            BLOWN DOWN NEAR US-136 AND I-55 INTERCHANGE.

1250 PM     TSTM WND DMG     MCLEAN                  40.32N 89.17W
12/27/2008                   MCLEAN             IL   EMERGENCY MNGR

            HOUSES DAMAGED IN MCLEAN. NO FURTHER DETAILS.

1250 PM     TSTM WND DMG     2 NW SHIRLEY            40.44N 89.06W
12/27/2008                   MCLEAN             IL   EMERGENCY MNGR

            HOUSES DAMAGED IN COVELL. NO FURTHER DETAILS...TIME
            ESTIMATED.

1252 PM     TSTM WND DMG     5 NW WARRENSBURG        39.98N 89.13W
12/27/2008                   MACON              IL   EMERGENCY MNGR

            BARN ROOF BLOWN OFF AT CORNER OF DUROCK AND STROWN RD.

1255 PM     TSTM WND DMG     KINCAID                 39.59N 89.41W
12/27/2008                   CHRISTIAN          IL   EMERGENCY MNGR

            MULTIPLE BUILDINGS SUSTAINED WIND DAMAGE IN KINCAID AND
            BULPITT.

1255 PM     TSTM WND DMG     3 W BLOOMINGTON         40.48N 89.03W
12/27/2008                   MCLEAN             IL   EMERGENCY MNGR

            4 SEMIS BLOWN OVER ON I-55 AND I-74 ON WEST SIDE OF
            BLOOMINGTON. TIME ESTIMATED.

1255 PM     TSTM WND DMG     5 E BLOOMINGTON         40.48N 88.88W
12/27/2008                   MCLEAN             IL   EMERGENCY MNGR

            THREE TO FOUR BUILDINGS WERE DAMAGED AT A FARMSTEAD NEAR
            IRELAND GROVE AND TOWANDA BARNES ROAD. IN ADDITION...A
            MACHINE SHED WAS DESTROYED.

0128 PM     TSTM WND DMG     1 N MOUNT ZION          39.79N 88.88W
12/27/2008                   MACON              IL   EMERGENCY MNGR

            POLE BARN DESTROYED.

0205 PM     TSTM WND DMG     SHARPSBURG              39.62N 89.35W
12/27/2008                   CHRISTIAN          IL   MESONET

            ROOF OF ATTACHED GARAGE BLOWN OFF WELL BUILT HOME

0305 PM     TSTM WND DMG     6 WNW MATTOON           39.51N 88.47W
12/27/2008                   COLES              IL   TRAINED SPOTTER

            AT COLES REPORTS OF TREES DOWN, TREE ON CAR, ROOF DAMAGE,
            AND POWER LINES DOWN.

0309 PM     TSTM WND GST     3 WNW MATTOON           39.49N 88.42W
12/27/2008  E60.00 MPH       COLES              IL   MESONET

            AT COLES STATION WIND ESTIMATE OF 60 MPH REPORTED. SWOP
            REPORT.

0309 PM     HEAVY RAIN       2 SW TAYLORVILLE        39.50N 89.29W
12/27/2008  M1.30 INCH       CHRISTIAN          IL   CO-OP OBSERVER

            SOME FLOODED STREETS.

0319 PM     HEAVY RAIN       2 E URBANA              40.11N 88.17W
12/27/2008  M1.15 INCH       CHAMPAIGN          IL   MESONET

            WATER FLOWING ACROSS THE ROAD AT COTTONWOOD AND
            WASHINGTON STREET.

&&

25
Local storm report, Dec 27, 5:09 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
509 PM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     1 W RANTOUL             40.30N 88.17W
12/27/2008                   CHAMPAIGN          IL   TRAINED SPOTTER

            TREES AND TREE LIMBS DOWN.

&&

25
Local storm report, Dec 27, 6:29 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
629 PM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND GST     4 S FLORA               38.61N 88.48W
12/27/2008  E60 MPH          CLAY               IL   EMERGENCY MNGR

            ESTIMATED WIND GUSTS OF 60 TO 65 MPH

&&

DPK

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 6:00 PM CSTSevere Thunderstorm WarningILXJasper, Richland45 min
Dec 27, 6:08 PM CSTAreal Flood WarningILXSchuyler10 hr
Dec 27, 6:31 PM CSTSevere Thunderstorm WarningILXClay, Lawrence, Richland59 min
Dec 27, 9:11 PM CSTRiver Flood WarningILXMarshall, Putnam8 days
Dec 27, 9:11 PM CSTRiver Flood WarningILXPeoria, Tazewell, Woodford8 days
Dec 27, 9:11 PM CSTRiver Flood WarningILXFulton, Mason31 hr
Dec 27, 9:11 PM CSTRiver Flood WarningILXBrown, Cass, Morgan, Schuyler34 hr
Dec 27, 10:12 PM CSTWinter Weather AdvisoryILXCass, DeWitt, Fulton, Knox, Logan, McLean and 8 more4 hr
Dec 27, 10:41 PM CSTAreal Flood WarningILXLogan17 hr
Dec 27, 10:43 PM CSTAreal Flood WarningILXStark6 hr
Dec 27, 11:44 PM CSTFlash Flood WatchILXSangamon4 hr
Dec 28, 11:59 AM CSTRiver Flood WarningILXCass, Mason7 days

Nearby

Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.